Alert archive / South Carolina / River Flood Advisories in 2022

River Flood Advisory 2, NWS Columbia, SC

March 13, 2022Lexington County, Richland County, South Carolina

NWS Columbia, SC issued this river flood advisory at Mar 13, 2022, 6:39 AM EDT for Lexington County, Richland County, South Carolina. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2022, 6:39 AM EDT (10:39 UTC)
Expired
Mar 14, 2022, 1:34 AM EDT
In force
19 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Lexington County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 3 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 10.76 ft at Mar 13, 2022, 1:00 PM EDT.

actionminormoderate102003/1303/1403/15
Action stage
10 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 6:30 AM EDT, 9 minutes earlier.

Area forecast discussion, Mar 13, 6:30 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
630 AM EDT Sun Mar 13 2022

.SYNOPSIS...
After a cold day today, there will be a gradual warming pattern
beginning Monday through the end of the work week. The next
chance for rain is anticipated during the mid-week period.

&&

.NEAR TERM /THROUGH TONIGHT/...
A freeze warning remains in effect this morning. Temperatures
will start off this morning in the lower to middle 20s, with an
extended hard freeze occurring across the entire cwa. After
sunrise, it should take a few hours for many areas to finally
climb back above freezing.

Very dry surface high pressure will be in control through the
day. With the arctic airmass in place, temperatures will be well
below normal and conditions very dry. Even with maximum
sunshine today, afternoon highs will only manage to reach the
lower to mid 50s.

For tonight, the center of the high will be east of the cwa,
allowing for a slight increase in moisture and dewpoints.
There will also be some very weak warm advection as winds will
be light and out of the south. This will allow overnight lows to
be higher than previous night, but with clear skies and
continued dry airmass, temperatures will still drop down to or
slightly below freezing for many locations. There should be
areas of frost development late tonight, and due to freezing
temperatures, either another freeze warning or a frost advisory
will more than likely be needed. Will re-evaluate after the
current Freeze warning expires.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
The surface ridge will be offshore. Southeasterly winds will
bring slightly warmer temperatures, along with an increase in
moisture, through the afternoon. Highs should still be slightly
below normal with values in the mid to upper 60s, but the
beginning of the warming trend will be noticed.

With the increase in moisture, there should be an increase in
clouds through the day and into the overnight hours. Overnight
lows will be milder due to the increase in dewpoints and clouds,
so readings will be in the lower to mid 40s. Dry conditions will
prevail through Monday night.expected readings in the lower to mid 40s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Tuesday through Thursday will see the development of a closed
upper low moving out of the southern Plains/Mississippi Valley
region and tracking into the southeastern States. As this upper
low moves east it will help to develop an area of surface low
pressure along the Gulf Coast. This low will track across the
southeastern US Wednesday into Thursday, bringing an increase in
rain chances from Tuesday afternoon through Wednesday night,
then a brief period of dry weather Thursday and Thursday night
before the next system begins approaching and bringing the next
rain chances for next weekend. Temperatures Tuesday and
Wednesday should be around normal, then continued moderation
into the weekend.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
High confidence in VFR conditions throughout the next 24 hours.

High pressure continues to settle into the region and will gradually
shift offshore late today. Winds have subsided and are expected
to be less than 10 knots through the TAF forecast period at all
terminals.

With very dry air at the surface and aloft, sky conditions will
remain clear through most of the period although a few cirrus clouds
may approach late tonight primarily north of our TAF terminals.
Light northwest winds will gradually shift to the east this
morning, and then slowly shift again to the south and southwest
after 16z as the progressive surface high center shifts
offshore.

EXTENDED AVIATION OUTLOOK...No significant aviation concerns through
Monday night. Some possible restrictions return mid week with
another upper level system approaching on Tuesday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning until 11 AM EDT this morning for GAZ040-063>065-
     077.
SC...Freeze Warning until 11 AM EDT this morning for SCZ016-018-
     020>022-025>031-035-037-038-041-115-116-135>137.

&&
Hazardous weather outlook, Mar 13, 3:47 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
347 AM EDT Sun Mar 13 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-140800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
347 AM EDT Sun Mar 13 2022

...FREEZE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:52 AM EDTRiver Flood WarningCAECalhoun, Lexington, Richland36 hr
Mar 13, 8:52 AM EDTRiver Flood WarningCAECalhoun, Richland45 hr
Mar 13, 1:15 PM EDTFreeze WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 12 more20 hr

Nearby

River Flood Advisories in South Carolina, 2022Every river flood advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.